Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 57, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 7, 2000, 9:23 PM CDT for Tate County, Mississippi. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2000, 9:23 PM CDT (02:23 UTC)
- Expired
- Apr 7, 2000, 10:10 PM CDT
- In force
- 47 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties
County Tate County, MS
The radar
The Memphis radar (KNQA), 78 km from the middle of the area, began a volume at 02:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 6:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 2.4 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 521 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1505 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
347 WUUS54 KMEG 080224 SVRMEM MSC137-080310- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 923 PM CDT FRI APR 7 2000 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TATE COUNTY IN NORTHWESTERN MISSISSIPPI * UNTIL 1010 PM CDT * AT 922 PM CDT... DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS NEAR COLDWATER... MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... INDEPENDENCE BY 930 PM CDT BARR BY 930 PM CDT .SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. N
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 2:00 PM CDT, 7 hours 23 minutes earlier.
Area forecast discussion, Apr 7, 2:00 PM CDT, 7 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 200 PM CDT FRI APR 7 2000 SURFACE MAPS SHOW SHARPENING COLD FRONT TO OUR NORTHWEST. AT 19Z...THE FRONT EXTENDED FROM CENTRAL MO INTO EXTREME NORTHWEST AR AND DOWN TO NORTH CENTRAL TX. STRONG PRESSURE RISES BEHIND THIS FRONT OF 6 MB/3 HR INDICATE THIS FRONT WILL CONTINUE TO SHARPEN AND MOVE RAPIDLY THROUGH THE MID SOUTH THIS EVENING. AT UPPER LEVELS...ENERGY WILL MOVE FROM THE PLAINS DIGGING A TROF OVER THE REGION BY SATURDAY MORNING...WHICH WILL THEN PROGRESS EAST OF THE REGION THROUGH THE WEEKEND. SEVER WEATHER STARTING TO DEVELOP IN SOUTHEAST MO AND THUNDERSTORM DEVELOPMENT CRANKING UP AHEAD OF FRONT IN AR. THE GREATEST THREAT OF SEVERE WEATHER WILL BE THE NORTH HALF OF OUR COVERAGE AREA. SEE SPC DISCUSSIONS FOR DETAILS. INSTABILITY MODERATE...NOT EXPECTING A HUGE OUTBREAK. WE DO EXPECT A BROKEN LINE OF CONVECTION WITH SCATTERED SEVERE REPORTS...STRAIGHT LINE WINDS MOST LIKELY. THE COLD FRONT WILL SWEEP THROUGH MOST OF OUR AREA BY MIDNIGHT...FOLLOWED BY MORE GUSTY WINDS WITH VARIABLE CLOUDINESS. MUCH COOLER AIR ON THE WAY FOR LATE TONIGHT AND SATURDAY. FORECAST WILL BE A LITTLE ABOVE GUIDANCE NUMBERS. THIS TIME OF YEAR IT IS HARD TO HAVE ANY SUNSHINE AND STAY UNDER 50 DEGREES. AREAS NORTHEAST OF MEMPHIS MAY WELL HAVE LINGERING CLOUDINESS INTO SATURDAY AND WILL BE IN THE COLDEST AIR...PROBABLY STRUGGLING TOWARD 50 DEGREES. SATURDAY NIGHT COULD BE THE COLDEST NIGHT IN QUITE A WHILE. DEPENDING ON HOW QUICKLY HIGH PRESSURE BUILDS OVER THE WINDS DECOUPLE...A FREEZE WARNING MAY BE NEEDED. NOT MUCH TIME TO LOOK AT EXTENDED...WILL GENERALLY FOLLOW NA)TIONAL GUIDANCE. .MEM...NONE. SH
In the hours before
Special weather statement, Apr 7, 3:30 PM CDT, 5 hours 53 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-080100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 330 PM CDT FRI APR 7 2000 THIS SEVERE WEATHER OUTLOOK COVERS THE COUNTY WARNING AREA OF THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MEMPHIS TENNESSEE... INCLUDING WEST TENNESSEE...NORTH MISSISSIPPI...EAST ARKANSAS...AND THE MISSOURI BOOTHEEL. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING ACROSS EAST ARKANSAS...THE MISSOURI BOOTHEEL...WEST TENNESSEE AND NORTHWEST MISSISSIPPI. A FAST MOVING COLD FRONT WILL ENCOUNTER A WARM AND FAIRLY UNSTABLE ATMOSPHERE AS IT CROSSES THE MID SOUTH THIS EVENING. A LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP ALONG THIS FRONT. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER THREATS. THE MOST LIKELY TIME FOR SEVERE WEATHER IN THE MID-SOUTH WILL BE BETWEEN 6PM AND MIDNIGHT. STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THIS AFTERNOON AND EVENING. MONITOR NOAA WEATHER RADIO...COMMERCIAL RADIO...TELEVISION...AND CABLE TELEVISION UFOR THE LATEST FORECASTS AND INFORMATION.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 8:32 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto | 48 min |
| Apr 7, 8:50 PM CDT | Severe Thunderstorm Warning | MEG | Tunica | 35 min |
| Apr 7, 9:59 PM CDT | Severe Thunderstorm Warning | MEG | Panola | 36 min |
| Apr 7, 10:10 PM CDT | Severe Thunderstorm Warning | MEG | Lafayette | 50 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.